Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 23, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 24, 2022, 9:44 PM CDT for Lawrence County, Illinois. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2022, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 25, 2022, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:53 PM CDT | HEAVY RAIN 3.11 | Lawrenceville Airport, IL | ASOS STATION KLWV LAWRENCEVILLE AP. |
| Jul 24, 11:15 PM CDT | FLASH FLOOD | 3 S Russellville, IL | FLOODING ON ROUTE 33 SOUTH OF RUSSELLVILLE FROM EVENING HEAVY RAINS. |
| Jul 24, 11:36 PM CDT | HEAVY RAIN 4.12 | Lawrenceville Airport, IL | RAINFALL SINCE 530 PM TODAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
531
WGUS53 KILX 250244
FFWILX
ILC101-250545-
/O.NEW.KILX.FF.W.0023.220725T0244Z-220725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
944 PM CDT Sun Jul 24 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Lawrence County in southeastern Illinois...
* Until 1245 AM CDT.
* At 943 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceville, Russellville, Birds, Pinkstaff, Lawrenceville
Airport, Billett and Petrolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3860 8763 3865 8781 3884 8779 3884 8753
3883 8752 3882 8753 3878 8750 3877 8751
3877 8750 3875 8750 3874 8750 3872 8752
3870 8752 3868 8753 3867 8758 3866 8760
3865 8760 3864 8762 3863 8762
FLASH FLOOD...RADAR INDICATED
$$
252 follow-up statements
841
WGUS73 KILX 250434
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1134 PM CDT Sun Jul 24 2022
ILC101-250545-
/O.CON.KILX.FF.W.0023.000000T0000Z-220725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence IL-
1134 PM CDT Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT MONDAY
FOR CENTRAL LAWRENCE COUNTY...
At 1127 PM CDT, Doppler radar indicated thunderstorms that were
producing heavy rain across the warned area earlier this evening are
diminishing in Lawrence county. Between 3 and 5 inches of rain have
fallen east of Lawrenceville since supper time. The dispatch center
reported flooding along route 33 south of Russellville at 1115 pm.
The Lawrenceville airport measured 4.10 inches of rain since 530 pm.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lawrenceville, Russellville, Birds, Pinkstaff, Lawrenceville
Airport, Billett and Petrolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3860 8763 3865 8781 3884 8779 3884 8753
3883 8752 3882 8753 3878 8750 3877 8751
3877 8750 3875 8750 3874 8750 3872 8752
3870 8752 3868 8753 3867 8758 3866 8760
3865 8760 3864 8762 3863 8762
FLASH FLOOD...RADAR INDICATED
$$
07925
WGUS73 KILX 250544
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
1244 AM CDT Mon Jul 25 2022
ILC101-250554-
/O.EXP.KILX.FF.W.0023.000000T0000Z-220725T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lawrence IL-
1244 AM CDT Mon Jul 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM CDT EARLY THIS MORNING
FOR CENTRAL LAWRENCE COUNTY...
The heavy rain has ended. However, standing water will continue in
eastern parts of the county, and a Flood Warning has been issued
until 6 AM. Please continue to heed remaining road closures.
LAT...LON 3860 8763 3865 8781 3884 8779 3884 8753
3883 8752 3882 8753 3878 8750 3877 8751
3877 8750 3875 8750 3874 8750 3872 8752
3870 8752 3868 8753 3867 8758 3866 8760
3865 8760 3864 8762 3863 8762
$$
GeelhartWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:18 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 24, 9:18 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 918 PM CDT Sun Jul 24 2022 .SYNOPSIS... Issued at 308 PM CDT Sun Jul 24 2022 Scattered strong to severe thunderstorms will develop late this afternoon into early this evening...primarily along and south of a Paris to Shelbyville line. Once the storms push further southeast later this evening, partly cloudy and dry conditions are expected for the remainder of the night. && .UPDATE... Issued at 918 PM CDT Sun Jul 24 2022 Storms in southeast IL do not want to quit. Storms continue over eastern and southeastern Lawrence county but should be out in about an hour as the front that has been moving south through the CWA finally gets south of our area. Believe the severe threat is over so will be canceling the watch over the whole area. However, the multiple rounds of heavy rainfall could cause a flash flood or flooding threat. However, this will be outside of the forecast and more of short term issue that will be looking into. Lots of the CWA is cloud free and other areas south of I-72 are just seeing high clouds. Eventually the storms in the southeast will push out of the area, likely before midnight. The rest of the night should be dry, but will hang onto a slight chance in case an elevated shower or two develops late tonight, just north of the front. Update will be forthcoming. && .SHORT TERM...(This evening through Monday) ISSUED AT 308 PM CDT Sun Jul 24 2022 19z/2pm surface analysis shows a cold front approaching I-55 from the northwest. A couple bands of showers persist well ahead of the front across the eastern KILX CWA: however, no significant convection has formed yet. The airmass along/south of a Paris to Shelbyville line has become moderately unstable, with latest mesoanalysis suggesting MLCAPEs of 3000-3500J/kg. While deep layer shear remains modest, think enough instability exists to support scattered strong to severe storms along mesoscale outflow boundaries and/or the approaching synoptic cold front as the afternoon progresses. Am beginning to see agitated Cu and a few radar echoes developing along I-70...and think this will be the area to watch between now and about 23z/6pm. Damaging wind gusts and large hail will be the primary risks from the storms. The cold front will settle southward to I-70 later this evening, then further south to the Ohio River by Monday morning. After some lingering showers/thunder across the E/SE CWA this evening, think conditions will dry out across the board overnight into Monday morning as a weak bubble of high pressure builds into northern Illinois. As the high shifts further eastward and a wave of low pressure develops along the trailing end of the stalled frontal boundary, clouds will be on the increase from west to east by Monday afternoon. A few showers could develop late in the day, especially along/southwest of a Macomb to Springfield line. Thanks to northerly winds behind the front and ample cloud cover, highs on Monday will be considerably cooler...with readings mainly in the upper 70s and lower 80s. .LONG TERM...(Monday night through Sunday) ISSUED AT 308 PM CDT Sun Jul 24 2022 As low pressure tracks along the front, an area of showers and thunderstorms will spread across south-central Illinois Monday night into Tuesday. While there is still some uncertainty concerning the exact placement of the heaviest rainfall axis, confidence is growing that locations south of I-72 will be favored. Given a continued supply of ample moisture flowing across the boundary, rainfall amounts in excess of 2 inches will be possible, which could lead to some flash flooding concerns. The current forecast places the heaviest rain along/south of a Jacksonville...to Taylorville...to Robinson line, but this may shift slightly north/south with future forecast packages. Once placement becomes more certain, a Flood Watch may need to be considered. After a lull in precip chances Tuesday afternoon/night, another cold front will approach from the northwest by the middle of the week. As a result, thunderstorm chances will increase Wednesday into Thursday before the front slowly pushes southward out of the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 630 PM CDT Sun Jul 24 2022 Cold front has settled southward to the I-70 corridor early this evening...with winds veering to NW at all central Illinois terminals. Mid/high clouds will gradually clear from northwest to southeast this evening, followed by mostly clear conditions overnight into Monday morning. While mid/high clouds will once again be on the increase by Monday afternoon, any lower ceilings or precip associated with the next approaching system will hold off until after 00z Tue. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 24, 3:16 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Sun Jul 24 2022 ILZ027>031-036>038-040>042-047>050-250730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible this afternoon. Severe weather is not expected with these storms. Heat index values up to 95 degrees are possible late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday, mainly near and south of the I-72 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ043>046-051>057-061-250730- De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through early evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. Heat index values of around 100 to as high as 105 degrees are likely this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Thursday night. It currently appears the threat of severe weather will be low. However, areas of heavy rain will occur Monday night and Tuesday morning, mainly from Springfield to Mattoon southward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 7 pm this evening. ILZ062-063-066>068-071>073-250730- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 316 PM CDT Sun Jul 24 2022 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Heat index values 105 to 110 degrees are likely until this evening. Scattered thunderstorms will move into the area this afternoon, lingering through the evening. A few of the storms may be strong or locally severe, with damaging winds the main concern. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of thunderstorms are expected from Monday night through Friday morning. While severe weather is not expected to be widespread, a few of the storms may be strong to severe, mainly during the afternoons. Areas of heavy rain will also occur Monday night and Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed until 8 pm this evening. 37
In the hours before
Local storm report, Jul 24, 7:13 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
713 PM CDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.60W
07/24/2022 M60 MPH LAWRENCE IL ASOS
&&Special weather statement, Jul 24, 8:54 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Lincoln IL
854 PM CDT Sun Jul 24 2022
ILZ073-250215-
Lawrence-
854 PM CDT Sun Jul 24 2022
...A strong thunderstorm will impact portions of southwestern
Lawrence County through 915 PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm over
St. Francisville, or 7 miles south of Lawrenceville, moving southeast
at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Lawrence County, including the following locations... Billett, Mount
Carmel Airport and St. Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Illinois.
&&
LAT...LON 3863 8783 3869 8762 3867 8759 3865 8760
3864 8762 3860 8762 3859 8761 3859 8764
3858 8764 3857 8765 3857 8777
TIME...MOT...LOC 0153Z 298DEG 28KT 3862 8768
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:41 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 22 min |
| Jul 24, 8:54 PM CDT | Special Weather Statement | ILX | Lawrence | 21 min |
| Jul 25, 12:42 AM CDT | Areal Flood Warning | ILX | Lawrence | 3 hr |
| Jul 25, 2:46 AM CDT | Flood Watch | ILX | Cass, Christian, Clark, Clay, Coles, Crawford and 16 more | 30 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.